Hail, Auglaize
- When
- April 2, 8:05 AM EST to 8:10 AM EST
- Where
- Auglaize County, Waynesfield
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.600, -83.980
Isolated severe weather occurred across west central Ohio during the evening as a low pressure system moved through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Isolated severe weather occurred across west central Ohio during the evening as a low pressure system moved through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 2, 5:44 AM EST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 644 AM EDT THU APR 2 2009 .SYNOPSIS... A TROUGH WILL SET UP OVER THE OHIO VALLEY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM THAT WILL ENTER TONIGHT. THE LOW WILL EXIT ON FRIDAY WITH HIGH PRESSURE BUILDING BACK IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH CLOUD COVER WILL STREAM IN FROM THE WEST AND INCREASE LATER TODAY. EAST TO SOUTHEAST WIND WILL CONTINUE TO BRING IN DRIER AIR TO THE REGION. INCREASED MOISTURE ALOFT WILL HAVE A HARD TIME TO START PRECIPITATING THIS AFTERNOON DUE TO THE DRYING NATURE OF THE EAST WINDS. HANDLED THIS WITH SPRINKLE WORDING IN THE BELIEF THAT ANY RAINFALL PRECEDING THE MORE WIDESPREAD UPWARD MOTION THIS EVENING WITH THE LOW WILL BE VERY LIGHT. WITH THE DRIER AIR AND HIGH NATURE OF THE CLOUDS...TEMPS SHOULD RISE A BIT ABOVE GUIDANCE THIS AFTERNOON...WHICH HAS BEEN THE TREND FOR THE PAST FEW DAYS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... STACKED SFC AND UPPER LOW WILL OVERSPREAD RAIN TO THE REGION THIS EVENING. A BIT OF ELEVATED INSTABILITY WILL BE FOUND AHEAD OF IT...BUT AS IT CROSSES NE THROUGH THE OHVLY THE PURE UPWARD MOTION OF THE AIRMASS WILL INCLUDE A CHANCE FOR THUNDER. GUSTY WINDS IN THE WAKE OF THE LOW FRIDAY WILL LIMIT HIGH TEMPERATURES TO JUST A FEW DEGREES ABOVE TONIGHTS LOW TEMPS. THE AIRMASS WILL MODERATE OVER THE WEEKEND UNTIL ANOTHER LOW TAKES AN EAST-NORTHEASTWARD TRACK ON SUNDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LOWERED TEMPS A BIT MON THROUGH TUES WITH STRONG CAA ON THE BACK SIDE OF THE LOW THAT IS CROSSING SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE WILL BE IN PLACE ACROSS THE AREA AT THE START OF THE WEEKEND. AS WE BEGIN TO GET INTO SOME RETURN FLOW THROUGH SATURDAY AFTERNOON...EXPECT TEMPS TO CLIMB UP TO NEAR NORMAL READINGS FOR HIGHS. SOUTHERLY LOW LEVEL FLOW WILL THEN BE ON THE INCREASE SATURDAY NIGHT INTO SUNDAY AHEAD OF APPROACHING LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT. HAVE THEREFORE TRENDED WARMER THAN GUIDANCE FOR BOTH LOWS SATURDAY NIGHT AND HIGHS ON SUNDAY. WITH INCREASING LIFT THROUGH THE DAY ON SUNDAY AND A NARROW AXIS OF LOWER INSTABILITIES...WILL ALLOW FOR LIKELY POPS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT...ALONG WITH A CHANCE OF THUNDERSTORMS. AN UNSEASONABLY COLD AIRMASS WILL THEN FILTER INTO THE REGION BEHIND THE FRONT AS MID/UPPER LEVEL LOW ROTATES SLOWLY EAST ACROSS THE GREAT LAKES THROUGH TUESDAY. THIS WILL LEAD TO SCATTERED SHOWERS MONDAY INTO TUESDAY AND GIVEN FAIRLY COLD LOW LEVELS...WILL LIKELY SEE ANY PCPN AT LEAST MIX WITH SOME SNOW SHOWERS AT TIMES. DRY CONDITIONS AND MORE SEASONABLE TEMPERATURES WILL THEN RETURN BY WEDNESDAY AS HIGH PRESSURE BUILDS BACK INTO THE REGION. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... VERY FEW CHANGES FROM PREV FCST PACKAGE. SFC LOW OVER SRN PLAINS WILL SLOWLY DEEPEN AND MOVE INTO THE LOWER OHIO VALLEY BY 00Z FRI. AIRMASS WILL DESTABILIZE BY AFTN...AND WEAK FORCING AHEAD OF THE LOW MAY ALLOW FOR SOME SCATTERED CONVECTION BY LATE AFTN. RIGHT NOW EXPECTED COVERAGE IS LOW ENOUGH FOR ONLY A VCSH...BUT WITH INSTABILITY...WILL CONTINUE MENTION OF CB. WIDESPREAD PRECIP WILL SPREAD IN FROM THE WEST AFTER 03Z AS SFC LOW MOVES INTO CENTRAL INDIANA AND CDFNT APPROACHES FROM THE WEST. OUTLOOK...SHOWERS AND THUNDERSTORMS WITH MVFR CIGS/VSBYS LIKELY THURSDAY NIGHT INTO EARLY FRIDAY. MVFR CIGS/VSBYS POSSIBLE SUNDAY NIGHT INTO MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...JGL AVIATION...SITES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 818 AM EDT THU APR 2 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>054-060>063- 070>073-077>082-088-031230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK- MADISON-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON- ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 818 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. A VIGOROUS LOW ACROSS THE SOUTHERN PLAINS WILL APPROACH THE AREA FROM THE SOUTHWEST...LIFTING A WARM FRONT NORTHWARD ACROSS THE AREA. THIS WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS THIS EVENING. A FEW OF THE STORMS MAY HAVE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ026-034-035-043>046-055-056-064-065-074-031230- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-FRANKLIN OH- LICKING-PICKAWAY-FAIRFIELD-HOCKING- 818 AM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A VIGOROUS LOW ACROSS THE SOUTHERN PLAINS WILL MOVE APPROACH THE AREA FROM THE SOUTHWEST...LIFTING A WARM FRONT NORTHWARD ACROSS THE AREA. THIS WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS THIS EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WOODRUM
The Cincinnati radar (KILN), 132 km away, was scanning. The volume nearest the first event began at 13:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164143.